I'm a T-4 paraplegic and I take 6mg of zanaflex and I have a real big stomach, and I think that is becase of this medication.
If your weight gain and/or big tummy coincided with Zanaflex, perhaps a dose adjustment is needed. I'm taking 8mgs of Zanaflex every couple/three days and I've noticed weight gain as well. But I'm also taking Neurontin, which causes weight gain.
IF you keep a journal of all your medications, activity, food that you eat, you MAY notice what is causing your tummy protrusion.
It seems that most medications cause weight gain, especially pain meds and muscle relaxants. Muscle relaxants also are used when a body is supposed to be in "rest", so maybe your inactivity is causing weight gain? Also, our livers can cause a large stomach, if our livers are compromised.
Wait for more opinions from some of our Pro members, whom are both bloody smart nurses!
Best wishes to you,
p.s. are you active as a t-4 paraplegic? I beg pardon for my ignorance of your condition!
- Zanaflex Information for Consumers
- Zanaflex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zanaflex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jul 2013 • 2 answers
Posted 25 Oct 2013 • 1 answer
Posted 28 Jan 2017 • 1 answer
Posted 16 Apr 2017 • 0 answers
Posted 30 Nov 2017 • 0 answers